[Skip to Content]
[Skip to Content Landing]
Other Articles
October 20, 1945

UNCONTROLLED USE OF ORAL AMEBICIDES

JAMA. 1945;129(8):572. doi:10.1001/jama.1945.02860420040022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The article in The Journal, August 11, by Silverman and Leslie on the "Toxic Effects of Diodoquin" serves as a timely warning against what I believe is an increasing tendency to the somewhat careless and uncontrolled use of the oral amebicides. During the past year I have seen or heard of several amebiasis patients who, because of recurrent attacks of diarrhea or dysentery, have been taking repeated three week courses of an orally administered amebicide. Rest intervals between treatments have seldom been more than a week or two because of the recurrence of symptoms. Last month I saw 1 of these patients who sought relief mainly for an extensive dermatitis covering the entire body and diagnosed by several competent dermatologists as a fungous infection probably contracted in India five years ago. Three years ago, in Iran, an attack of dysentery was diagnosed as being due to Endameba

First Page Preview View Large
First page PDF preview
First page PDF preview
×